The nonconcavity of money-metric utility: A new formulation and proof
M. Ali Khan and
Edward Schlee ()
Economics Letters, 2017, vol. 154, issue C, 10-12
We offer a new, succinct proof of the fact that the money metric utility is concave for any preference relation representable by a concave function if and only if the indirect utility is affine in wealth. Our proof exploits the existence of a least concave representation established in Debreu (1976), and brings into salience the observation that the money-metric utility to be itself a least-concave representation of the preferences if it is concave. This observation is apparently new.
Keywords: Money metric; Expenditure function; Least-concave representation (search for similar items in EconPapers)
JEL-codes: D11 C61 D61 (search for similar items in EconPapers)
References: View references in EconPapers View complete reference list from CitEc
Citations Track citations by RSS feed
Downloads: (external link)
Full text for ScienceDirect subscribers only
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
Persistent link: https://EconPapers.repec.org/RePEc:eee:ecolet:v:154:y:2017:i:c:p:10-12
Access Statistics for this article
Economics Letters is currently edited by Economics Letters Editorial Office
More articles in Economics Letters from Elsevier
Bibliographic data for series maintained by Dana Niculescu ().